CSN Login
Members Online: 8

You are here

Radiation

Luckyluke
Posts: 55
Joined: Feb 2019

I saw the  radiologist today and I'm getting the full treatment of radiation external and brachy. Even though I'm just stage ll serous he is recommending both because serous is aggressive. I will  be  have 25 external and 3 brachy which is standard procedure  for the more aggressive  cancers I understand. Hopefully  this will  kick it out looks like I will be done sometime in late July. Still have 3 rounds of chemo  after the radiation. Has anyone had side effects such as nausea with  the radiation and any other  side effects. I have noticed alittle  swelling in one of my ankles  and am wondering if that could be the start of lymphedema from having so many lympnodes removed. Now I'm  reading that radiation can cause lymphedema have anyone  heard of or experienced this. I did do pretty  good with first two rounds of chemo. 2nd  round  was  better than 1st round. One day at a time is all I can say seems  like one thing ends and something  else comes up. I'm  thankful  I am doing as well as I am. Thank you for your input it is much appreciated.

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2544
Joined: Mar 2013

Luckyluke, I was Stage 1a (UPSC) and had the chemo/radiation (external/bracy)/chemo treatment.

If lymphnodes were removed, I believe, you can develop lymphodemia at anytime - so it is something to be alert to.

Radiation gave me fatique like I have never experienced before.  My advice would give in to it and sleep.  Rest is restorative.  Also, when it comes time for the brachy, you will get a dialator at the end of that treatment.  I would recommend using it as directed, however, I think you are correct - one step at a time.  

Luckyluke
Posts: 55
Joined: Feb 2019

Thank  you  No Time For the reply I guess every Dr  is different as far as treatment  but the sandwich protocol  seems to be almost standard for serous. Now with wondering  about the lymphedema and how bad it will get I have developed a red rash all over my head. I hope this doesn't  interfere with  my treatment  getting done on schedule. As it is I won't  be done until end of July. I don't  know if I developed  this by wearing a wig and my head can't  breathe as it needs to. I only wear it 3 times a week and not every week.i still have a few strand of hair. I never did shave my head and by the looks of this rash I'm  glad I didn't. I hope it's  not contagious  whatever  it  is. My 3rd  round of chemo  is April  16th. Guess I better call the Dr and hopefully  he can give me something to stop it from getting worse.Sorry for rambling on and on

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1504
Joined: Jun 2015

I got a rash on my head during chemo as well. My oncologist gave me some kind of prescription antibiotic ointment. Cleared it right up. I never wore a wig so I suspect that isn't the cause of yours either. BTW, I celebrated 3 years NED post cheno and radiation in January. ..... You can do this!

Love and Hugs,

Cindi

Luckyluke
Posts: 55
Joined: Feb 2019

Thank you TeddyandBears mom for the information congratulations  on being NED 3 years yaaay gives me hope. Lord bless

ConnieSW's picture
ConnieSW
Posts: 1415
Joined: Jun 2012

anniversary, Cindi 

EZLiving66's picture
EZLiving66
Posts: 1320
Joined: Oct 2015

I was Stage II UPSC also. My oncologist only recommended six chemos but I only made it through three. He said he was saving the radiation if it came back. Hope all goes well for you! I will be four years NED in September.

Love,

Eldri 

Luckyluke
Posts: 55
Joined: Feb 2019

Thank you Eldi for thr reply yes I don't  know if I  have  a  recurrence what the plan would be if I am  having everything  done first time around. Congratulations  on 4 years NED that is so encouraging. 

 

Subscribe to Comments for "Radiation "